Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 78, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2009, 1:18 AM CDT for 5 counties in Iowa. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 1:18 AM CDT (06:18 UTC)
- Expired
- Jun 18, 2009, 2:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 107 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:33 AM CDT | TSTM WND GST 0 | Beacon, IA | SPOTTER ESTIMATES A BRIEF 50 TO 55 MPH WIND GUST. |
| Jun 18, 1:33 AM CDT | TSTM WND GST 55 | 1 Wnw Oskaloosa, IA | SPOTTER ESTIMATES A BRIEF 50 TO 55 MPH WIND GUST. |
| Jun 18, 1:38 AM CDT | TSTM WND GST 70 | 1 N Oskaloosa, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 180618
SVRDMX
IAC117-123-125-135-179-180700-
/O.NEW.KDMX.SV.W.0078.090618T0618Z-090618T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
EASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
MONROE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 200 AM CDT
* AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF PELLA TO BUSSEY TO 5 MILES SOUTHEAST OF RUSSELL...AND WERE
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEIGHTON BY 125 AM CDT...
NEW SHARON AND BEACON BY 130 AM CDT...
UNIVERSITY PARK...OSKALOOSA AND ALBIA BY 135 AM CDT...
EDDYVILLE BY 140 AM CDT...
OSKALOOSA AIRPORT...ROSE HILL AND KEOMAH VILLAGE BY 145 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST
&&
LAT...LON 4090 9328 4090 9329 4121 9300 4151 9297
4151 9241 4116 9241 4117 9219 4108 9218
4092 9218
TIME...MOT...LOC 0618Z 277DEG 36KT 4148 9283 4120 9288
4092 9314
$$
DONAVON2 follow-up statements
000
WWUS53 KDMX 180643
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
143 AM CDT THU JUN 18 2009
IAC117-123-125-135-179-180700-
/O.CON.KDMX.SV.W.0078.000000T0000Z-090618T0700Z/
LUCAS IA-MONROE IA-WAPELLO IA-MAHASKA IA-MARION IA-
143 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN MARION...MAHASKA...WAPELLO...MONROE AND SOUTHEASTERN
LUCAS COUNTIES...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BARNES CITY TO KIRKVILLE TO 10
MILES SOUTH OF ALBIA...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSE HILL...KIRKVILLE...FREMONT...CHILLICOTHE AND BLAKESBURG BY 150
AM CDT...
OTTUMWA AIRPORT BY 155 AM CDT...
OTTUMWA AND AGENCY BY 200 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM PRODUCED A 70 MPH WIND GUST JUST NORTH OF OSKALOOSA AT
138 AM CDT.
&&
LAT...LON 4092 9218 4091 9325 4121 9300 4151 9273
4151 9241 4116 9241 4117 9219 4108 9218
TIME...MOT...LOC 0643Z 277DEG 36KT 4145 9250 4117 9256
4089 9282
$$
DONAVON000
WWUS53 KDMX 180659
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 AM CDT THU JUN 18 2009
IAC117-123-125-135-179-180709-
/O.EXP.KDMX.SV.W.0078.000000T0000Z-090618T0700Z/
LUCAS IA-MONROE IA-WAPELLO IA-MAHASKA IA-MARION IA-
159 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION...
MAHASKA...WAPELLO...MONROE AND SOUTHEASTERN LUCAS COUNTIES EXPIRES AT
200 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.
LAT...LON 4092 9218 4091 9325 4121 9300 4151 9273
4151 9241 4116 9241 4117 9219 4108 9218
TIME...MOT...LOC 0659Z 277DEG 36KT 4143 9229 4115 9235
4087 9262
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:05 AM CDT, 13 minutes earlier.
Area forecast discussion, Jun 18, 1:05 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 105 AM CDT THU JUN 18 2009 ...UPDATED AVIATION FORECAST... .SHORT TERM.../TONIGHT/ TRICKY SCENARIO SHAPING UP TONIGHT ACROSS THE AREA...WITH ATMOSPHERE QUITE UNSTABLE AND A COUPLE OF BOUNDARIES ACROSS/NEAR THE AREA. MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS AREA WHERE WATCH ALREADY IN PLACE...BUT ONGOING DEVELOPMENT CONTINUES TO TRACK MORE EAST SOUTHEAST AND MAY MISS/SKIRT SOUTHWEST/SOUTH CENTRAL IOWA. POTENTIAL FOR FURTHER DEVELOPMENT OVER THE NEXT FEW HOURS IN THAT AREA STILL...SO WILL CONTINUE WITH THE WATCH FOR NOW. NEXT PUSH OF ENERGY MOVING INTO WRN/CNTRL NE AND MAY SET OFF SECONDARY AROUND OF CONVECTION WHICH IS POISED TO MOVE THROUGH SOUTHERN CWA LATE THIS EVENING INTO THE OVERNIGHT WITH DAMAGING WIND STILL THE MAIN SEVERE THREAT. OTHERWISE BOUNDARY IN PLACE ACROSS CENTRAL/NORTH CENTRAL CWA AS WELL...WITH SPC MESOANALYSIS INDICATING DESTABILIZATION ALREADY IN PROGRESS. LOOKS LIKE COULD GET SOME INITIAL DEVELOPMENT WITHIN THE NEXT FEW HOURS ALONG THE FRONTAL BOUNDARY IN PLACE. POTENTIAL COULD ALSO LEAD TO HAVING TO WAIT FOR UPSTREAM ENERGY TO GET ANYTHING GOING UNTIL LATE THIS EVENING...BUT THEN SOUNDINGS INDICATE MORE ELEVATED ACTIVITY LIMITING THE SEVERE THREAT AT THIS TIME. EITHER WAY MOISTURE ON THE INCREASE...AND TO REMAIN ACROSS THE AREA LIMITING OVERNIGHT TEMPS FROM COOLING OFF TOO MUCH AS DEWPOINTS EXPECTED TO REMAIN IN THE UPPER 60S TO LOWER 70S ACROSS THE AREA WITH MOISTURE ADVECTION POINTED DIRECTLY INTO CENTRAL CWA OVERNIGHT. .LONG TERM.../THURSDAY THROUGH TUESDAY/ WILL SEE ACTIVE WX PERSIST INTO THURSDAY AS FRONTAL BOUNDARY LIFTS NORTH THROUGH THE STATE. WL LIKELY SEE THE CAP ACRS SOUTHERN IA ENDING TSRA DURING THE MORNING...HOWEVER WL SEE STRONG INSTABILITY AND EDGE OF CAP IN NORTHERN IA AND WL LIKELY SEE SEVERE STORMS BY LATE AFTERNOON OR EVENING WITH PEAK HEATING. GIVEN THE SUFFICIENT SHEAR AND NEARBY TRIPLE POINT...MAY SEE DECENT TORNADO THREAT BY MID TO LATE AFTERNOON ACRS NORTH CENTRAL AND NORTHWEST AREAS OF IOWA. MOST CONVECTION WL REMAIN ACRS THE NORTH THURSDAY NIGHT...BUT MAY BEGIN TO SPREAD SOUTHWARD OVERNIGHT AS BOUNDARY SLIPS INTO THE STATE. NEXT ROUND OF STORMS EXPECTED ON FRIDAY WITH FINAL SHORTWAVE PASSING THROUGH THE STATE. ANOTHER ROUND OF SEVERE WEATHER IS LIKELY WITH THIS SYSTEM PRIOR TO SHORTWAVE PASSAGE WITH PCPN ENDING FROM WEST TO EAST ON LATE FRIDAY INTO FRIDAY NIGHT. WARMEST TEMPERATURES OF THE SEASON ARE EXPECTED ON THURSDAY WITH THERMAL RIDGE AND CAP IN PLACE ACRS THE SOUTH ALLOWING READINGS INTO THE LOWER 90S THERE. WL SEE SOME QUIET WEATHER ON SATURDAY WITH RIDGING PASSING THROUGH THE AREA...HOWEVER WL BEGIN TO SEE RETURN OF HEAT ON MOISTURE ON SUNDAY WITH THE THREAT OF CONVECTION BEGINNING BY SUNDAY AFTERNOON. AFTER THAT POINT...TIMING AND PLACEMENT OF TSRA CHANCES BECOMES QUITE DIFFICULT AS MEDIUM RANGE MODELS DEPART FROM ONE ANOTHER. HOWEVER...IT DOES APPEAR THAT MUCH MORE SUMMER LIKE TEMPERATURES WILL BE IN STORE WITH READINGS AT OR ABOVE NORMAL FOR NEXT WEEK. && .AVIATION...18/06Z MOIST AND UNSTABLE AIRMASS IN PLACE OVER IOWA. SEVERAL CLUSTERS OF STORMS APPROACHING THE TAF SITES THUS PERIODS OF STORMS WILL PERSIST THROUGH 12Z. ADDITIONAL DEVELOPMENT WILL OCCUR OVER TAF LOCATIONS AFT 22Z AS A FRONTAL BOUNDARY RE-ESTABLISHES ITSELF ACROSS CENTRAL IOWA. MVFR CONDITIONS IN THUNDERSTORMS OTHERWISE VFR CIGS ARE FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION/SHORT TERM...FAB LONG TERM...COGIL
Hazardous weather outlook, Jun 17, 10:49 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1049 PM CDT WED JUN 17 2009 IAZ004-015-023-033>037-044>048-057>060-070>073-190400- EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN- 1049 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME STORMS WILL BE SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING... LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND ALONG WITH HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF AS MUCH AS TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY. THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE. LOCALLY HEAVY...AND POTENTIALLY FLOODING RAINFALL MAY STILL ACCOMPANY THE STRONGER STORMS. MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER. IAZ005>007-016-017-024>028-190400- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER- 1049 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20 AND EAST OF HIGHWAY 169. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME STORMS WILL BE SEVERE WITH FREQUENT LIGHTNING...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...HEAVY RAINFALL AND DAMAGING WIND. ISOLATED TORNADOES ARE ALSO POSSIBLE INTO THE EARLY MORNING HOURS. LOCAL RAINFALL AMOUNTS OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY. THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE. LOCALLY HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE STRONGER STORMS. MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER. IAZ038-039-049-050-061-062-074-075-081>086-092>097-190400- GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1049 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY EAST OF INTERSTATE 35. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING...LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND. LOCAL RAINFALL AMOUNTS OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY. THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE. LOCALLY HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE STRONGER STORMS. MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER. FAB
In the hours before
Local storm report, Jun 17, 11:14 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL STUART 41.50N 94.32W
06/17/2009 E1.00 INCH ADAIR IA BROADCAST MEDIA
FROM KCCI TV.
&&
SMALLLocal storm report, Jun 17, 11:33 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL BONDURANT 41.69N 93.46W
06/17/2009 E1.00 INCH POLK IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ONE INCH HAIL AT
NORTHEAST 78TH AND HIGHWAY 65 IN BONDURANT
&&
LEELocal storm report, Jun 18, 12:25 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 1 NW EAST PERU 41.24N 93.94W
06/18/2009 E1.75 INCH MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED GOLF BALL HAIL
JUST NORTHWEST OF EAST PERU
1210 AM TSTM WND GST 1 NW EAST PERU 41.24N 93.94W
06/18/2009 E65 MPH MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED ESTIMATED 65 MPH
WIND GUSTS JUST NORTHWEST OF EAST PERU
1210 AM TSTM WND DMG 1 SE EAST PERU 41.21N 93.91W
06/18/2009 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED TREES BLOWN DOWN
OVER THE ROAD AT 3010 RUSTIC AVENUE
1216 AM FUNNEL CLOUD 4 WSW EAST PERU 41.20N 94.00W
06/18/2009 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED A FUNNEL CLOUD
NEAR THE INTERSECTION OF MILLSTREAM AVENUE AND 305TH
STREET
&&
LEELocal storm report, Jun 18, 12:40 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1240 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL TRURO 41.21N 93.85W
06/18/2009 E1.75 INCH MADISON IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZED HAIL IN
TRURO
&&
LEELocal storm report, Jun 18, 12:59 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1259 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL LIDDERDALE 42.12N 94.78W
06/18/2009 E1.00 INCH CARROLL IA LAW ENFORCEMENT
&&
JHLocal storm report, Jun 18, 1:05 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
105 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 1 SE EAST PERU 41.21N 93.91W
06/18/2009 MADISON IA STORM CHASER
SEVERAL LARGE TREE BRANCHES DOWN AT INTERSECTION OF G68
AND R21. TIME ESTIMATED.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 41 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 37 min |
| Jun 17, 10:43 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 32 min |
| Jun 17, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 44 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 46 min |
| Jun 17, 11:07 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 41 min |
| Jun 17, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 46 min |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 48 min |
| Jun 17, 11:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 35 min |
| Jun 18, 12:00 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 45 min |
| Jun 18, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 48 min |
| Jun 18, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 37 min |
| Jun 18, 12:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 18, 12:31 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 29 min |
| Jun 18, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren, Wayne | 40 min |
| Jun 18, 12:43 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Guthrie, Sac | 47 min |
| Jun 18, 12:59 AM CDT | Tornado Warning | DMX | Lucas, Wayne | 31 min |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 49 min |
| Jun 18, 1:44 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 46 min |
| Jun 18, 2:07 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 23 min |
| Jun 18, 2:11 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 39 min |
| Jun 18, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 51 min |
| Jun 18, 2:32 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 28 min |
| Jun 18, 5:54 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 5 days |
| Jun 18, 7:24 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 36 min |
| Jun 18, 7:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 41 min |
| Jun 18, 7:39 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 36 min |
| Jun 18, 8:03 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 42 min |
| Jun 18, 9:05 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 25 min |
| Jun 18, 10:49 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 10 hr |
| Jun 18, 12:35 PM CDT | River Flood Warning | DMX | Wapello | 11 hr |
| Jun 18, 1:34 PM CDT | River Flood Warning | DMX | Wapello | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.